ADHD (and medication)
Recently our son, age 4,was diagnosed with ADHD but we are having some abnormal side-effects with the particular medications that are being used. Tenex is one of the medications. They are having the desired affect in that he is more “controllable” and tolerant but the medications are having an adverse effect on his speech. It causes him to stutter and slur his words and also he stops speaking in full sentences. Do you have any information on the treatment of ADHD in children with CdLS?
Tenex is an OK drug but it can cause aphonia (inability to speak, loss of voice) or other variants, as this child is experiencing. It will clear after the drug is stopped, and there may be treatment alternatives.
Legal Disclaimer: Please take note that the CdLS Foundation’s Ask the Expert service is comprised of volunteer professionals in various areas of focus. Response times may vary and a response is not guaranteed. Answers are not considered a medical, behavioral, or educational consultation. Ask the Expert is not a substitute for the care and attention your child’s personal physician, psychologist, educational consultant, or social worker can deliver.